MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal, mid, and proximal left anterior descending (lad) artery with heavy calcification and moderate tortuosity.The 2.5x38mm xience skypoint stent delivery system (sds) was implanted in the distal lad artery.The second xience skypoint stent, 2.75x38mm, was implanted in the mid lad artery.The third xience skypoint stent, 3.0x28mm, was implanted in the mid to proximal lad artery.All three stents were post dilated using a 2.5x25mm nc trek neo balloon dilatation catheter (bdc) at the distal part of the lesion and a 3.0x25mm nc trek neo bdc at the proximal part of the lesion.Angiogram was used to confirm that the stents were fully apposed.At this time it was noted there was a distal edge dissection on the most distal 2.5x38mm implanted stent.An additional 2.25x18mm xience skypoint stent was attempted to be used to treat the dissection and crossed the proximal segment (3.0x28mm stent) but failed to cross the 2.75x38mm implanted stent and the struts became flared.Further post dilatation was performed for the 3 implanted stents per standard procedure.A wiggle wire was used as a buddy wire and another 2.25x18mm xience skypoint stent was implanted to treat the dissection.Angiogram was used to confirm final results.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of dissection is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16444373
Report Number2024168-2023-01953
Device Sequence Number5599621
Product Code NIQ
UDI-Device Identifier08717648233128
UDI-Public08717648233128
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804250-38
Device Catalogue Number1804250-38
Device Lot Number2090541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight83 KG